Alert archive / California / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Las Vegas, NV

July 4, 2006Inyo County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 4, 2006, 8:30 PM PDT for Inyo County, California. It was in force for 105 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2006, 8:30 PM PDT (03:30 UTC)
Expired
Jul 4, 2006, 10:15 PM PDT
In force
105 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Inyo County, CA

The radar

The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:25 PM PDTFLASH FLOODDeath Valley Junction, CACALIFORNIA HIGHWAY PATROL REPORTED 10 INCHES OF WATER COVERING THE ROAD IN DEATH VALLEY JUNCTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 050334
FFWVEF
CAC027-050530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 PM PDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...

* UNTIL 1015 PM PDT.

* AT 759 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. TRAVELERS 
ALONG HIGHWAY 127 AND HIGHWAY 190 IN THE VICINITY OF DEATH VALLEY 
JUNCTION SHOULD BE PREPARED FOR FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN.

LAT...LON 3619 11657 3619 11635 3637 11634 3637 11657

$$
ASG
2 follow-up statements
000
WGUS75 KVEF 050415
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
913 PM PDT TUE JUL 4 2006

CAC027-050530-
INYO CA-
913 PM PDT TUE JUL 4 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR EAST
CENTRAL INYO COUNTY...

LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION.

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE 
MODERATE TO HEAVY RAIN JUST SOUTH OF DEATH VALLEY JUNCTION ALONG 
HIGHWAY 127. RADAR HAS ESTIMATED BETWEEN 1.5 AND 2 INCHES OF RAIN 
DURING THE PAST HOUR. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3619 11657 3619 11635 3637 11634 3637 11657

$$

ASG
000
WGUS75 KVEF 050454
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
949 PM PDT TUE JUL 4 2006

CAC027-050530-
INYO CA-
949 PM PDT TUE JUL 4 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR EAST
CENTRAL INYO COUNTY...

LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION.

NATIONAL WEATHER SERVICE DOPPLER RADAR HAS SHOWN THE HEAVY RAIN THAT 
FELL IN THE VICINITY OF DEATH VALLEY JUNCTION HAS MOVED NORTH...
HOWEVER ADDITIONAL RUNOFF MAY STILL AFFECT THE WARNED AREA. AT 925 
PM CALIFORNIA HIGHWAY PATROL REPORTED 10 INCHES OF WATER ON THE ROAD 
IN DEATH VALLEY JUNCTION. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3619 11657 3619 11635 3637 11634 3637 11657

$$
ASG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:25 PM PDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 4, 3:25 PM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT TUE JUL 4 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER MUCH OF
THE AREA THROUGH WEDNESDAY RESULTING IN A CHANCE OF SHOWERS AND
THUNDERSTORMS. DRIER AIR WILL ATTEMPT TO PUSH IN FROM THE WEST LATER
IN THE WEEK WITH THUNDERSTORM CHANCES CONFINED MAINLY TO NORTHWEST
ARIZONA.
&&

.SHORT TERM...VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH A JET
STREAK MOVING OVER THE AREA WILL LEAD TO SCATTERED THUNDERSTORMS AND
A THREAT OF FLASH FLOODING THROUGH THIS EVENING OVER ROUGHLY THE
EASTERN TWO THIRDS OF THE FORECAST AREA WITH MORE ISOLATED
THUNDERSTORMS WEST. WHILE MOISTURE LOOKS TO DECREASE SOMEWHAT
WEDNESDAY I STILL EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER
MOST OF THE FORECAST AREA. THE ONLY AREA WHERE MODELS DEPICT DRY AND
STABLE AIR IS OVER SOUTHERN INYO COUNTY. THUNDERSTORM CHANCES SHOULD
MAINLY BE CONFINED TO MOHAVE COUNTY AND FAR EASTERN PORTIONS OF
SOUTHERN NEVADA BY THURSDAY AS THE UPPER HIGH GETS PUSHED TO
SOUTHEAST NEW MEXICO AND SOUTHWEST FLOW DEVELOPS OVER NEVADA AND
CENTRAL CALIFORNIA. A WEAK INVERTED UPPER TROUGH MOVING NORTH TO
NORTHWEST MEXICO WILL KEEP THE FAR EASTERN PORTIONS OF THE FORECAST
AREA FROM DRYING OUT.

.LONG TERM...MEDIUM RANGE MODELS BRING A WEAK DISTURBANCE INTO THE
SOUTHWEST CONUS THROUGH THE EXTENDED PERIOD. THE GFS IS SOMEWHAT
STRONGER WITH THIS FEATURE AND KEEPS SOME LOW AND MID LEVEL MOISTURE
IN THE CENTRAL AND EASTERN CWA INTO SATURDAY. A DRIER AIRMASS IS
THEN FORECAST TO MOVE INTO THE CENTRAL AREAS MONDAY AND OVER THE
ENTIRE CWA TUESDAY. WITH THIS TREND IN MIND...KEPT SLIGHT CHANCE
POPS CENTRAL AND EAST SUNDAY WHERE A STRONG MOISTURE GRADIENT MAY
PROVIDE A FOCUS FOR TSTORMS THAT DAY. ON MONDAY...LEFT IN 10 TO 20
POPS IN MOHAVE COUNTY AS MOISTURE HANGS ON IN THIS REGION. WENT DRY
TUESDAY DUE TO INCREASINGLY DRY AIRMASS DISPLACING MOISTURE TO THE
EAST. TEMPS PRETTY MUCH UNCHANGED FROM PREVIOUS PACKAGE BUT IF
MODELS CONTINUE TO SHOW A DRYING TREND...WILL HAVE TO CONSIDER
BUMPING THEM UP EARLY NEXT WEEK.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING ALL BUT ZONE 14.
.AZ...FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING ALL OF MOHAVE COUNTY.
.CA...FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING ZONE 27..28 AND 29.

HARRISON/PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Flash Flood Warnings in California, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.